MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G07605
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the physician was performing a transcatheter arterial chemoembolization (tace) procedure for a (b)(6) female under "dsa".During the procedure, the patient was placed in a supine position and a percutaneous femoral arterial puncture was performed using a cook percutaneous entry needle.A wire guide was inserted into the vessel through the needle and the needle was removed leaving the wire guide in place.A performer introducer was inserted over the wire guide without resistance.Upon withdrawing the dilator from the performer introducer, the proximal end of the performer introducer sheath detached from the valve.The physician removed the rest sheath that remained in the patient and ended the procedure, reportedly because the patient, who had received only local anesthesia, was fearful after the sheath separation.The following day, the procedure was successfully completed using a performer introducer from a different lot.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence nor was any portion of the device retained in the patient's anatomy.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one performer introducer was returned to cook for investigation.It appeared as if the device was cut then torn apart as half of the separation was a clean cut and the other half was stretched.A kink was noted 4.3cm from the distal tip of the device.Biomatter was noted on the device.However, no other damage was noted, and investigation was able to successfully recreate the reported failure.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which are related to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, quality control procedures, and overall design history file were conducted, and no gaps were discovered.While cook does not provide an ifu for this device, through these reviews, cook has concluded that sufficient inspection activities are in place to identify this failure prior to distribution.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8467476
Report Number1820334-2019-00726
Device Sequence Number222610
Product Code DYB
UDI-Device Identifier00827002076051
UDI-Public(01)00827002076051(17)210405(10)8702853
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Model NumberG07605
Device Catalogue NumberRCF-5.0-35-J
Device Lot Number8702853
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date03/30/2019
Supplement Report FDA Received Date04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SDN: (B)(4), HWA-35-150
Patient Age69 YR